Alert archive / Indiana / Frost Advisories in 2011

Frost Advisory 1, NWS Northern Indiana

May 4, 20118 counties in Ohio; 21 counties in Indiana; Branch County, Hillsdale County, Saint Joseph County, Michigan

NWS Northern Indiana issued this frost advisory at May 4, 2011, 4:14 AM EDT for 8 counties in Ohio; 21 counties in Indiana; Branch County, Hillsdale County, Saint Joseph County, Michigan. It took effect at May 5, 2011, 1:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 4, 2011, 4:14 AM EDT (08:14 UTC)
In effect from
May 5, 2011, 1:00 AM EDT
Expired
May 5, 2011, 8:00 AM EDT
In force
7 hr
Issued by
NWS Northern Indiana
All 32 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 41 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
98 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
-68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WWUS73 KIWX 040814
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
414 AM EDT WED MAY 4 2011

...AREAS OF FROST TONIGHT...

.THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL RESULT IN
TEMPERATURES DROPPING INTO THE MID 30S ACROSS MUCH OF THE AREA
TONIGHT...WITH FAVORED COOL SPOTS POSSIBLY DROPPING INTO THE UPPER
20S TO AROUND 30. FROST FORMATION IS LIKELY LATE TONIGHT.

INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-
005-015-016-024-025-041615-
/O.NEW.KIWX.FR.Y.0001.110505T0500Z-110505T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...STURGIS...
THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON...
HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON...
ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...
NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...
MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT...
DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
414 AM EDT WED MAY 4 2011 /314 AM CDT WED MAY 4 2011/

...FROST ADVISORY IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM
EDT /7 AM CDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/
TO 8 AM EDT /7 AM CDT/ THURSDAY. 

* TEMPERATURE...INTO THE LOWER TO MID 30S.

* IMPACTS...DAMAGE OR KILLING OF SENSITIVE VEGETATION IS POSSIBLE.
  APPROPRIATE ACTIONS SHOULD BE TAKEN TO AVOID DAMAGE TO SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MIZ077-078-041615-
/O.NEW.KIWX.FZ.A.0001.110505T0500Z-110505T1200Z/
BERRIEN-CASS MI-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS
414 AM EDT WED MAY 4 2011

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING. 

* TEMPERATURE...FROM THE UPPER 20S TO LOWER 30S...WITH A FEW
  FAVORED COOL SPOTS DROPPING INTO THE MID 20S.

* IMPACTS...SENSITIVE VEGETATION WILL LIKELY BE KILLED OR DAMAGED.
  APPROPRIATE ACTIONS SHOULD BE TAKEN TO AVOID DAMAGE TO SENSITIVE
  VEGETATION. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
4 follow-up statements
446 
WWUS73 KIWX 041607
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1207 PM EDT WED MAY 4 2011

...FROST POSSIBLE TONIGHT...

.THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL RESULT IN
TEMPERATURES DROPPING INTO THE MID 30S ACROSS MUCH OF THE AREA
TONIGHT...WITH FAVORED COOL SPOTS DROPPING INTO THE UPPER 20S TO
AROUND 30. FROST FORMATION IS POSSIBLE LATE TONIGHT.

MIZ077-078-050100-
/O.UPG.KIWX.FZ.A.0001.110505T0500Z-110505T1200Z/
/O.NEW.KIWX.FZ.W.0001.110505T0500Z-110505T1200Z/
BERRIEN-CASS MI-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS
1207 PM EDT WED MAY 4 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT
THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...DROPPING INTO THE UPPER 20S TO LOWER 30S...WITH A
  FEW FAVORED COOL SPOTS DROPPING INTO THE MID 20S.

* IMPACTS...SENSITIVE VEGETATION WILL LIKELY BE KILLED OR 
  DAMAGED. APPROPRIATE ACTIONS SHOULD BE TAKEN TO AVOID DAMAGE 
  TO SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-
005-015-016-024-025-050100-
/O.CON.KIWX.FR.Y.0001.110505T0500Z-110505T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...STURGIS...
THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON...
HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON...
ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...
NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...
MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT...
DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
1207 PM EDT WED MAY 4 2011 /1107 AM CDT WED MAY 4 2011/

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/
TO 8 AM EDT /7 AM CDT/ THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/
TO 8 AM EDT /7 AM CDT/ THURSDAY. 

* TEMPERATURE...DROPPING INTO THE LOWER TO MID 30S.

* IMPACTS...DAMAGE OR KILLING OF SENSITIVE VEGETATION IS 
  POSSIBLE. APPROPRIATE ACTIONS SHOULD BE TAKEN TO AVOID DAMAGE 
  TO SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
654 
WWUS73 KIWX 050146
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
946 PM EDT WED MAY 4 2011

...FROST POSSIBLE TONIGHT WITH LOCALLY FREEZING CONDITIONS...

.THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL RESULT IN
TEMPERATURES DROPPING INTO THE MID 30S ACROSS MUCH OF THE AREA
OVERNIGHT...WITH FAVORED COOL SPOTS DROPPING INTO THE UPPER 20S
TO AROUND 30. FROST FORMATION IS POSSIBLE LATE TONIGHT.

MIZ077-078-051000-
/O.CON.KIWX.FZ.W.0001.110505T0500Z-110505T1200Z/
BERRIEN-CASS MI-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS
946 PM EDT WED MAY 4 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
THURSDAY. 

* TEMPERATURE...DROPPING INTO THE UPPER 20S TO LOWER 30S...WITH 
  A FEW FAVORED COOL SPOTS DROPPING INTO THE MID 20S. 

* IMPACTS...SENSITIVE VEGETATION WILL LIKELY BE KILLED OR 
  DAMAGED. APPROPRIATE ACTIONS SHOULD BE TAKEN TO AVOID DAMAGE 
  TO SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-
005-015-016-024-025-051000-
/O.CON.KIWX.FR.Y.0001.110505T0500Z-110505T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...STURGIS...
THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON...
HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON...
ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...
NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...
MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT...
DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
946 PM EDT WED MAY 4 2011 /846 PM CDT WED MAY 4 2011/

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/
TO 8 AM EDT /7 AM CDT/ THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/
TO 8 AM EDT /7 AM CDT/ THURSDAY. 

* TEMPERATURE...DROPPING INTO THE LOWER TO MID 30S.

* IMPACTS...DAMAGE OR KILLING OF SENSITIVE VEGETATION IS 
  POSSIBLE. APPROPRIATE ACTIONS SHOULD BE TAKEN TO AVOID DAMAGE 
  TO SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
124 
WWUS73 KIWX 050804
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
404 AM EDT THU MAY 5 2011

...FROST LIKELY EARLY THIS MORNING WITH LOCALLY FREEZING
CONDITIONS...

.THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS HAS RESULTED IN
TEMPERATURES DROPPING INTO THE LOWER AND MID 30S EARLY THIS
MORNING. FAVORED COOL SPOTS ACROSS THE AREA MAY STILL DROP INTO
THE UPPER 20S. FROST FORMATION IS LIKELY EARLY THIS MORNING.

MIZ077-078-051200-
/O.CON.KIWX.FZ.W.0001.000000T0000Z-110505T1200Z/
BERRIEN-CASS MI-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS
404 AM EDT THU MAY 5 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

* TEMPERATURE...UPPER 20S TO LOWER 30S EARLY THIS MORNING.

* IMPACTS...SENSITIVE VEGETATION WILL LIKELY BE KILLED OR 
  DAMAGED. APPROPRIATE ACTIONS SHOULD BE TAKEN TO AVOID DAMAGE 
  TO SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-
005-015-016-024-025-051200-
/O.CON.KIWX.FR.Y.0001.000000T0000Z-110505T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...STURGIS...
THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON...
HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON...
ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...
NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...
MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT...
DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
404 AM EDT THU MAY 5 2011 /304 AM CDT THU MAY 5 2011/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS
MORNING. 

* TEMPERATURE...LOWER TO MID 30S EARLY THIS MORNING.

* IMPACTS...DAMAGE OR KILLING OF SENSITIVE VEGETATION IS 
  POSSIBLE. APPROPRIATE ACTIONS SHOULD BE TAKEN TO AVOID DAMAGE 
  TO SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
895 
WWUS73 KIWX 051210
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
810 AM EDT THU MAY 5 2011

MIZ077-078-051315-
/O.EXP.KIWX.FZ.W.0001.000000T0000Z-110505T1200Z/
BERRIEN-CASS MI-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS
810 AM EDT THU MAY 5 2011

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 

AFTER TEMPERATURES NEAR TO JUST BELOW FREEZING EARLIER THIS
MORNING...TEMPERATURES WILL QUICKLY RISE THROUGH THE 40S LATE
THIS MORNING.

$$

INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-
005-015-016-024-025-051315-
/O.EXP.KIWX.FR.Y.0001.000000T0000Z-110505T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...STURGIS...
THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON...
HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON...
ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...
NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...
MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT...
DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
810 AM EDT THU MAY 5 2011 /710 AM CDT THU MAY 5 2011/

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

ANY REMAINING AREAS OF FROST WILL MELT AS TEMPERATURES QUICKLY
RISE THROUGH THE 40S LATE THIS MORNING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at May 4, 1:44 AM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 4, 1:44 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
144 AM EDT WED MAY 4 2011

.AVIATION...
06Z TAFS...UPPER LEVEL TROUGH WILL CONTINUE TO SLOWLY
WORK ITS WAY EASTWARD ACROSS THE AREA FOR THE REMAINDER OF THE
OVERNIGHT HOURS...WHICH WILL RESULT IN AN ENDING TO THE LIGHT RAIN
SHOWERS OR SPRINKLES THAT WILL AFFECT KFWA THROUGH 08Z. STRONG MID
LEVEL/UPPER LEVEL SUBSIDENCE WILL FOLLOW THE PASSAGE OF THIS SHORT
WAVE TODAY...ALTHOUGH WILL LIKELY HAVE ENOUGH LINGERING LOW LEVEL
MOISTURE TO GENERATE DIURNALLY ENHANCED FLAT SCT-BKN VFR CU. WITH
RIDGE AXIS TO THE WEST OF THE TERMINALS TODAY...NORTH WINDS WILL
PERSIST GENERALLY AT OR BELOW 10 KNOTS. WINDS WILL BECOME LIGHT
AND VARIABLE TONIGHT WITH CLEARING SKIES AS THE SFC RIDGE AXIS
MOVES INTO THE REGION.

&&

.PREV DISCUSSION... /ISSUED 324 PM EDT TUE MAY 3 2011/

SHORT TERM...
SHARP BUT MSTR STARVED UPR LOW OVR NRN IL WILL CONT TO DRIFT EWD
OVERNIGHT. ASSOCD/LOW CLD SHIELD UNDERNEATH SHARP MID LVL THERMAL
INVERSION WILL CURTAIL AN OTHERWISE VRY COLD NIGHT W/UNSEASONABLY
STG SFC RIDGE OVERHEAD. STILL THOUGH PATCHY FROST PSBL NW BUT MOST
LIKELY OCCURRENCE WILL BE OVR BERRIEN COUNTY. GIVEN LIMITED OBSVD
GDD THERE WILL HOLD OFF ANY HEADLINES.

SFC RIDGE SLOW TO BUCK EWD BUT W/LOSS OF CLD CVR ASSOCD/W MID LVL
TROUGH...MODERATION OF CHILLY LL AIRMASS XPCD AND HAVE KEPT
W/GRIDDED TEMPS SLIGHTLY ABV LATEST 12Z MOS.

LONG TERM...THURSDAY THROUGH TUESDAY

DEEP UPPER TROUGH OVER THE EASTERN CONUS WILL GRADUALLY LIFT NEWD
INTO EASTERN CANADA LATE THIS WEEK INTO THIS WEEKEND...WITH A COUPLE
OF RELATIVELY FAST MOVING MID LEVEL SHORTWAVE TROUGHS FCST TO TRACK
THROUGH THE MIDWEST/GREAT LAKES UNDERNEATH THIS EXITING FEATURE.
MEDIUM RANGE MODEL GUIDANCE HAS REMAINED CONSISTENT IN DROPPING THE
FIRST WAVE OF INTEREST THROUGH THE AREA LATE THURSDAY INTO FRIDAY.
MODEST DEEP LAYER QG FORCING AND ASCENT ALONG THE ASSOCIATED SFC
TROUGH SHOULD BE ENOUGH TO SUPPORT SHOWERS LATE THURSDAY INTO
THURSDAY NIGHT. WILL CONTINUE WITH MID CHANCE POPS AS COVERAGE AND
INTENSITY ARE STILL A BIT IN QUESTION. THIS IS MAINLY DUE TO LIMITED
MOISTURE AS AN ELONGATED SFC RIDGE ALONG THE GULF COAST WILL
EFFECTIVELY SHUT DOWN ANY APPRECIABLE MOISTURE RETURN NWD. WITH THIS
HAVE QPF AMOUNTS GENERALLY RANGING BETWEEN A TENTH AND A QUARTER OF
AN INCH FOR THIS EVENT. ALSO CONTINUED WITH LOW CHC POPS ON FRIDAY
FOR A FEW LINGERING SHOWERS GIVEN CYCLONIC FLOW...PASSAGE OF THE
85-7H THERMAL TROUGH SUPPORTING MODEST 0-3 KM LAPSE RATES...AND
LINGERING BOUNDARY LAYER MOISTURE.

THE NEXT QUICK MOVING SHORTWAVE TROUGH WILL LIKELY BRING ANOTHER
ROUND OF WET WX TO THE FA...WITH THE MODEL CONSENSUS AGREEING ON
SATURDAY/SATURDAY EVENING TIMING. THERE IS A LITTLE BETTER CHANCE
FOR HEAVIER RAINFALL WITH THIS MID LVL IMPULSE AS MODELS ARE MORE
IMPRESSIVE WITH POTENTIAL MID LEVEL FRONTOGENETICAL FORCING...LOW
LEVEL MOISTURE RETURN...AND INSTABILITY. OPTED TO CONTINUED WITH
INHERITED CHANCE POPS AS THERE IS STILL SOME SPREAD WITH THE
TRACK/SPEED OF THE AFOREMENTIONED LOW AMPLITUDE SHORTWAVE TROUGH.

TEMPS GENERALLY BELOW NORMAL EARLY IN THE PERIOD SHOULD GIVE WAY TO
ABOVE NORMAL VALUES BY EARLY NEXT WEEK AS AN UPPER LEVEL TROUGH DIGS
INTO THE WESTERN CONUS. THIS WILL SUPPORT DOWNSTREAM UPPER
RIDGING/HEIGHT RISES ACROSS THE MIDWEST/GREAT LAKES AND A WAA
REGIME...WHICH SUPPORTS CHANCES FOR CONVECTIVE COMPLEXES NEAR THE
AREA IN THE SUNDAY NIGHT THROUGH TUESDAY MORNING PERIOD. AS A
RESULT...ADDED LOW CHC POPS FOR SHOWERS/STORMS DURING THIS TIME AS A
WARM FRONT WILL TRY TO MIX NORTHWARD THROUGH THE FA. OPTED TO TREND
TOWARDS THE COOL SIDE OF GUIDANCE SUNDAY INTO MONDAY AS EXPECT THE
FRONTAL BOUNDARY TO BE MODULATED BY ANY MCS...WITH THE COMPOSITE
OUTFLOW/SFC BOUNDARY POSSIBLY REMAINING SOUTH OF THE FA THROUGH LATE
MONDAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...T
LONG TERM...STEINWEDEL
AVIATION...MARSILI
Hazardous weather outlook, May 3, 5:00 AM EDT, 23 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
500 AM EDT TUE MAY 3 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-040900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
500 AM EDT TUE MAY 3 2011 /400 AM CDT TUE MAY 3 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SEVERAL RIVERS ABOVE FLOOD STAGE...PLEASE CONSULT RIVER PRODUCTS
ISSUED BY THIS OFFICE FOR ADDITIONAL DETAILS ON RIVER FLOOD
WARNINGS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ONGOING RIVER FLOODING SHOULD DIMINISH AS RIVER LEVELS FALL.

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AFTERNOON AND
THURSDAY NIGHT AND AGAIN SATURDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-040900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
500 AM EDT TUE MAY 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT MAY RETURN BY THURSDAY AHEAD
OF ANOTHER STORM SYSTEM. THERE IS A CHANCE OF THUNDERSTORMS
THURSDAY AFTERNOON AND THURSDAY NIGHT AND AGAIN SATURDAY THROUGH
SUNDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 4:14 AM EDTFreeze WatchIWXCass8 hr
May 4, 12:07 PM EDTFreeze WarningIWXCass20 hr

Nearby

Frost Advisories in Indiana, 2011Frost Advisories in Ohio, 2011Frost Advisories in Michigan, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.